MAUDE Adverse Event Report: SEE H.10 DELTAFILL18 18MM X 55CM; NEUROVASCULAR EMBOLIZATION DEVICE

SEE H.10 DELTAFILL18 18MM X 55CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number DLF181855
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Pro code is krd/hcg.(b)(4).Initial reporter information such as the name, phone and email address are unknown.[conclusion]: the healthcare professional reported that during the coil embolization procedure to treat a ruptured visceral aneurysm at the splanchnic artery, the physician was attempting to change the position of the deltafill 18 18mm x 55cm coil (dlf181855 / l11616) when the delivery wire was withdrawn to insert the coil again, the coil became unraveled.The coil was replaced with another deltafill 18 of the same product code dlf181855 and the procedure was successfully completed without further issues or delay.There was no report of patient injury or complication; the complaint product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with constant flush maintained at all time.There was no visible defect or damage noted on the product prior to the event.There was no unintended detachment observed in the vessel or in the microcatheter.The deltafill 18 18mm x 55cm coil was reported as not available to be returned for evaluation.Based on complaint information, the device was not available to be returned for analysis.A review of manufacturing documentation associated with this lot (l11616) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.With the limited information available and without the product available for analysis, the reported customer complaint that the deltafill 18 18mm x 55cm coil became unraveled during the procedure could not be confirmed.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.The exact cause of the event could not be conclusively determined; however, it is possible that circumstances of the procedure and/or device manipulation/interaction may have contributed to the reported failure.In addition, devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that deltafill 18 18mm x 55cm coil left the manufacturing facility with the embolic coil in a stretched condition.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization procedure to treat a ruptured visceral aneurysm at the splanchnic artery, the physician was attempting to change the position of the deltafill 18 18mm x 55cm coil (dlf181855 / l11616) when the delivery wire was withdrawn to insert the coil again, the coil became unraveled.The coil was replaced with another deltafill 18 of the same product code dlf181855 and the procedure was successfully completed without further issues or delay.There was no report of patient injury or complication; the complaint product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with constant flush maintained at all time.There was no visible defect or damage noted on the product prior to the event.There was no unintended detachment observed in the vessel or in the microcatheter.The deltafill 18 18mm x 55cm coil was reported as not available to be returned for evaluation.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr is to include the additional event information received on 12/20/2018.The initial reporter phone: (b)(6).Conclusion: the healthcare professional reported that during the coil embolization procedure to treat a ruptured visceral aneurysm at the splanchnic artery, the physician was attempting to change the position of the deltafill 18 18mm x 55cm coil (dlf181855 / l11616) when the delivery wire was withdrawn to insert the coil again, the coil became unraveled.It was confirmed that there was no resistance encountered between the guidewire and the microcatheter when the physician was accessing the target site.The coil was replaced with another deltafill 18 of the same product code dlf181855 and the procedure was successfully completed without further issues or delay.There was no report of patient injury or complication; the complaint product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with constant flush maintained at all time.There was no visible defect or damage noted on the product prior to the event.There was no unintended detachment observed in the vessel or in the microcatheter.The deltafill 18 18mm x 55cm coil was reported as not available to be returned for evaluation.Based on complaint information, the device was not available to be returned for analysis.A review of manufacturing documentation associated with this lot (l11616) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.With the limited information available and without the product available for analysis, the reported customer complaint that the deltafill 18 18mm x 55cm coil became unraveled during the procedure could not be confirmed.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.The exact cause of the event could not be conclusively determined; however, it is possible that circumstances of the procedure and/or device manipulation/interaction may have contributed to the reported failure.In addition, devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that deltafill 18 18mm x 55cm coil left the manufacturing facility with the embolic coil in a stretched condition.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
DELTAFILL18 18MM X 55CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
SEE H.10
47709 fremont blvd
fremont CA 94538
MDR Report Key8087159
Report Number3008114965-2018-00792
Device Sequence Number13753940
Product Code KRD
UDI-Device Identifier10886704077152
UDI-Public10886704077152
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Catalogue NumberDLF181855
Device Lot NumberL11616
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/05/2018
Supplement Date Received by Manufacturer12/20/2018
Initial Report FDA Received Date11/19/2018
Supplement Report FDA Received Date12/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1